Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 207, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 2019, 11:21 PM CDT for Trego County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 22, 2019, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trego County, KS
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 11:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS53 KDDC 220421
SVRDDC
KSC195-220515-
/O.NEW.KDDC.SV.W.0207.190622T0421Z-190622T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1121 PM CDT Fri Jun 21 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northern Trego County in west central Kansas...
* Until 1215 AM CDT.
* At 1121 PM CDT, a severe thunderstorm was located near Quinter,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wakeeney, Ogallah, Collyer, Voda and Riga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 9959 3892 9959 3892 9960 3890 10015
3913 10015 3913 9961
TIME...MOT...LOC 0421Z 261DEG 29KT 3899 10023
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA2 follow-up statements
431
WWUS53 KDDC 220443
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1143 PM CDT Fri Jun 21 2019
KSC195-220515-
/O.CON.KDDC.SV.W.0207.000000T0000Z-190622T0515Z/
Trego KS-
1143 PM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN TREGO COUNTY...
At 1143 PM CDT, a severe thunderstorm was located near Voda, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wakeeney, Ogallah and Voda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 9959 3898 9970 3898 10008 3913 10015
3913 9961 3903 9959
TIME...MOT...LOC 0443Z 261DEG 29KT 3902 10000
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA315
WWUS53 KDDC 220458
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1158 PM CDT Fri Jun 21 2019
KSC195-220515-
/O.CON.KDDC.SV.W.0207.000000T0000Z-190622T0515Z/
Trego KS-
1158 PM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN TREGO COUNTY...
At 1158 PM CDT, a severe thunderstorm was located near Wakeeney,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wakeeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 9970 3902 9989 3913 9992 3913 9961
3905 9959
TIME...MOT...LOC 0458Z 254DEG 30KT 3908 9978
HAIL...1.00IN
WIND...60MPH
$$
HOVORKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:44 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 5:44 PM CDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 544 PM CDT Fri Jun 21 2019 ...Updated aviation section... .SHORT TERM...(This evening through Saturday) Issued at 1213 PM CDT Fri Jun 21 2019 An outflow boundary from morning storms has stalled out along the highway 56 corridor...given the cooler stable air I lowered afternoon highs north of this boundary while keeping temps to the south closer to the mid to upper 90s. Looking towards this evening another shortwave will propagate from northeast Colorado into northwest Kansas. The setup will bring a cold front into western Kansas through the overnight. Storms will likely propagate along the cooler 700 mb temps in northwest Kansas into south central Nebraska as much of our area will see 700 mb temps warm to 15-17 (C) which would keep us plenty capped even with the cold front passing through. Some short term models are suggesting saturation and low clouds developing behind the cold front around sunrise (5 am- 8 am) which may produce patchy to areas of fog mainly from Dodge City to Hays where winds should be lighter initially. Saturday the main question is how far south and east the cold front moves through the area...as areas along and east of the front will have a severe weather and flooding risk. As you would expect all the models have different ideas how far east the front goes but the general idea is that it will stall somewhere east of a Dodge City to Hays line. Dew points ahead of the front will increase through the day with good moisture from the south. By late afternoon a shortwave is expected to move into western Oklahoma where storms will start to break out along the front and train north and eastward. PW values of 1.25-1.75 in. in this area will suggest this time frame as the start of a flash flooding risk with the higher risk of flooding during the night Saturday. Severe risk will also be present along the front with hail and wind. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 21 2019 A second round of thunderstorms will develop Saturday night in the front range of the Rockies with a large upper trough moving into central Colorado and a shortwave rotating around the low. Some models think the heavy rain will spread into northwest and north central Kansas while I noticed the latest 39 hr RAP wanted to take the heavier rain further south. Nonetheless I think areas in our southeast could see two rounds of heavy rain which will keep the flash flooding risk there into Sunday morning. The upper level trough/low slowly moves eastward into Sunday and long term models are suggesting a pretty cool day with northerly winds, clouds, and periodic rain showers/storms. We may only see highs in the 70s. Trough should be out of the region by Monday morning. For early next week we transition from a zonal to a ridge pattern. The main uncertainty is if we will be under the ridge or on the northerly extent of the ridge. Long term models seem to think that we will still be having some shortwaves and decent moisture riding the ridge which could give us some scattered storm chances most notably Wednesday and Thursday. However what does seem more certain is a stretch of 90 degree weather for much of next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 542 PM CDT Fri Jun 21 2019 A cold front that will move through western Kansas during the overnight which could produce some post frontal low clouds, especially for DDC and HYS from 11Z-15Z. Winds will increase out of the northeast to 15-25 kts as the cold front moves through the area. Cloud ceilings should fall for all TAF sites mainly to MVFR with some IFR conditions as post frontal stratus develops. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 84 59 77 / 0 20 50 20 GCK 62 81 56 76 / 0 10 50 10 EHA 61 82 55 76 / 0 0 40 10 LBL 66 85 60 77 / 0 10 50 10 HYS 63 74 57 73 / 10 10 70 20 P28 73 92 69 83 / 10 40 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Saturday afternoon through Sunday morning for KSZ066-080-081-089-090. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jun 21, 5:04 AM CDT, 18 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 504 AM CDT Fri Jun 21 2019 KSZ030-031-043>046-061>066-074>081-084>090-221000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 504 AM CDT Fri Jun 21 2019 /404 AM MDT Fri Jun 21 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be a slight chance for thunderstorms again this evening along and north of Highway 96. The biggest threats for severe weather will over far northern Kansas and Nebraska but there is still a small possibility for an isolated severe thunderstorm to occur in that area. Half dollar to golf ball size hail will be possible. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible on Saturday afternoon and evening, especially over central and south central Kansas. A frontal boundary will become stationary across tha area. The boundary will interact with a very unstable airmass to bring showers and thunderstorms to that area. Large hail, damaging winds and isolated tornadoes will be possible. In addition, heavy rain is expected and could cause areas of flash flooding. Days 2-7 Hazards ---------------- * Saturday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Severe thunderstorm: Elevated risk * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 21, 10:48 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Dodge City KS 1048 PM CDT Fri Jun 21 2019 KSZ066-081-220445- Pratt KS-Stafford KS- 1048 PM CDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD AND PRATT COUNTIES UNTIL 1145 PM CDT... At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near Pratt, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pratt, Iuka, Preston, Cullison, Coats, Cairo, Neola and Zenith. LAT...LON 3748 9887 3763 9899 3800 9847 3754 9846 TIME...MOT...LOC 0348Z 221DEG 14KT 3766 9866 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:48 PM CDT | Special Weather Statement | DDC | Pratt | 57 min |
| Jun 21, 11:04 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 56 min |
| Jun 21, 11:56 PM CDT | Special Weather Statement | DDC | Stafford | 34 min |
| Jun 22, 12:28 AM CDT | Special Weather Statement | DDC | Edwards, Ford, Stafford | 62 min |
| Jun 22, 1:02 AM CDT | Special Weather Statement | DDC | Pawnee | 28 min |
| Jun 22, 1:06 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 24 min |
| Jun 22, 1:17 AM CDT | Special Weather Statement | DDC | Scott | 43 min |
| Jun 22, 1:26 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee, Stafford | 49 min |
| Jun 22, 2:00 AM CDT | Special Weather Statement | DDC | Lane | 45 min |
| Jun 22, 2:08 AM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| Jun 22, 2:38 AM CDT | Special Weather Statement | DDC | Trego | 67 min |
| Jun 22, 3:23 AM CDT | Special Weather Statement | DDC | Ellis | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.